T Nation

Confusing Response - TRT+hCG+AI

37, 5’10", 30" waist, 140 lb., thin and sparse body hair, fat around thighs and butt, 10 years chronic illness with Lyme Complex
Meds
T Enanthate 50 mg IM, hCG 500 IU SubQ, Monday and Thursday
Anastrozole 0.5 mg Tuesday and Friday
Plaquenil 400 mg
Liothyronine 15 mcg
Levothyroxine 25 mcg
CoQ10 100 mg
Iron 5 mg
DHEA 12.5 mg
Zinc 8 mg, Copper 0.7 mg
Numerous other supps and herbs
Labs
72 hours after Monday morning shots, hCG dose was 250 IU:
Estradiol 51.5 (ref 7.6-42.6, not sensitive)
T 791 (ref 264-916)

Previous labs 48 hours after 100 mg T, no hCG:
T 1210 (ref 264-916)

On 4 weeks of T alone I developed impotency and had no morning wood, I split the dose into 50 mg Monday/Thursday but it didn’t help after another month. hCG was added to maintain fertility. My uro prescribed the anastrozole 0.5 mg twice a week when he saw the E2 elevated.

Question
I’m still not getting morning wood reliably with the anastrozole, I don’t understand why. Here is the timeline, higher is better for morning wood, worse for impotency:

Date-------Ana---T----hCG----dhea----mw----im
2/25/19----0.5---50---500----6.25----------5
2/26/19----0-----0----0------12.5----------3
2/27/19----0-----0----0------12.5----------3
2/28/19----0-----50---500----12.5----0-----1
3/01/19----0.5---0----0------12.5----5-----2
3/02/19----0-----0----0------12.5----0-----2
3/03/19----0-----0----0------12.5----2-----3
3/04/19----0-----50---500----12.5----0-----3
3/05/19----0.25--0----0------12.5----0-----2

I’m confused that I had morning wood the morning after my second set of shots without anastrozole, then nothing the morning after the ana dose. The impotency is still much better than it was without ana, but my boobs have an ache and I’m not sure the dose is right.

I plan to get more labs within the next two weeks, I could ask for a sensitive test if that would help.

Thanks in advance for advice, I’m too old and male to shop for training bras.

So you have severe hypothyroidism? on top of needing TRT?
Will you ever get to stop the drugs for Lyme Complex?

If you are just looking for morning wood and you don’t mind a tanned body the side effect of melanotan 2 is morning wood enough to drive nails. Google melanotan2usa

Best of luck to you Lyme disease really sucks.

Your levels are out of whack, high or low E2 will murder erections and neuter libido. We need to see where Free T3, Reverse T3 levels sit. Total T shouldn’t be used alone, Free T should also be used and is more important since it is the free hormone circulating in the blood.

A 0.050 anastrozole would seriously hammer me E2 and kill erections within an hour of taking it, you want to make this easy on yourself, consider more frequent smaller T injections, this will lower E2, keep levels more steady and lessen the need for an AI. We have a lot of AI over responders on T-Nation who only need a smaller fraction of a normal dose.

I managed to open my 0.050 anastrozole capsule and take a few powder gains and within an hour I had erections all day long. You want to know what’s going on, then we need E2 labs.

SHBG is the most important test you could run when considering TRT, it regulates testosterone, estrogen, thyroid hormones and insulin. A low value under 20 would mean pushing high normal levels may present problems in the form of very high Free T and more to the point Free E2 even when estrogen looks all innocently in range.

Also note that erections and libido will be hit and miss during the first 6 weeks of either starting TRT or dosage changes as it takes 6 weeks for the body to adapt, then testosterone and estrogen become stable in the blood.

The quality of your erections is tied to your estrogen levels. It can take the better part of a year to dial-in your TRT protocol and learn what works. My testosterone and estrogen levels are out of balance as well, Total T is 500 and estrogen in the 50’s, my Total T is midrange and estrogen above range and the ratio of testosterone and estrogen is off.

This is why some men have absent erections and little to no libido on TRT. A lot o f guys fighting high estrogen have found success on daily injections, these smaller doses tend to significantly lower estrogen.

Ugh, I made the mistake of taking a second 0.25 mg of anastrozole last night. I now have muscle aches, headache, anxiety, and my peripheral neuropathy has lit up. It’s safe to say my E2 crashed. Should I continue my T and hCG, or wait this out? Thanks for the responses!

My FT3 is a little low, that’s what the thyroid meds are for, it isn’t severe.

Have you been tested for diabetes? Do you know what your blood gluecose lvl is?
None of that sounds like an E2 crash to me. You might be experiencing the placebo effect from your research. The power of suggestion can be overwhelming.

That’s a good question, my glucose does tend to run on the lower side. The way my symptoms got better after the first dose, then progressively worse after the second two makes me think it is E2.

Edit: Good call, I feel better after breakfast. I hadn’t eaten much for dinner and was up most of the night from the muscle aches - they’re continuing, but I’m not so cold and nauseated anymore.

I have a lot of luck with Magnesium citrate when my muscles are sore or cramp. I do 200mg with breakfast and another 200mg at dinner. The mag oxide does not work for me.

1 Like

It’s likely you haven’t hit rock bottom just yet, that is still to come. Your E2 is may have already crashed and your body hasn’t actually felt it hit bottom. The next few days will tell the tale.

How about you get off the AI induce roller coaster, stop the HCG which is driving estrogen high in the first place, start injecting T EOD or everyday.

You should never start out TRT with so many moving parts, start TRT in isolation and dial-in, then later add HCG and fine tune it separately or continue this AI induce roller coaster.

The magnesium citrate stopped the muscle cramps, I had to take two 200 mg doses. I was already taking 100 mg a day plus 425 mg malate at night. Thanks hrdlvn!

I was on T for 6 weeks before the hCG, which I started at 250 IU then went to 500. The anastrozole worked well after the first 0.5 mg dose, I should have taken the deterioration of symptoms after the second dose as a warning to stop. There must be something else going on that I had hypoglycemia symptoms.

Last question, should I stop the hCG and continue the T? My doc gave no guidance other than to stop the AI. On 100 mg T alone my FT was 45 (ref 5-21 ng), Total 1210 (ref 264-916 ng), 48 hours after the shot.

This entire process is about trial and error to find what works and what doesn’t, ultimately it’s your decision.

Are you taking all of the vitamins and supps together? Don’t. Iron, calcium, magnesium and I think Zinc all use the same mechanism for absorption and should not be taken together in any meaningful dose.

I do take them separately, zinc/copper in the morning, magnesium afternoon, and iron with dinner.

My E2 came back as 14 yesterday on the insensitive test, T was 890 (50 hours after 50 mg T enanthate, 500 IU hCG SubQ). I started feeling better about 24 hours after the dose of anastrozole. The increased neuropathy, dry/itchy skin, joint pain, and mild headache are still present.